Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Intuniv and lisinopril with prozac
avatar
big65mopar posted:
I'm currently taking lisinopril for high blood pressure and prozac for mild depression and stress and my therapist wants to up the prozac dose to 40 mg from 20 mg and add intuniv but has stated that he wants me to talk to my family doctor about whether the intuniv can be taken with the lisinopril. So far what research I have done has shown only results for concerns with taking it with a cortizone type of anti inflammatory. Has anyone else had experience taking intuniv with lisinopril?
Reply
 
avatar
Patricia Quinn, MD responded:
First, let me ask if you have had a formal diagnosis of ADHD by a trained professional? Is your therapist treating the depression or ADHD with the Prozac? Is the Intuniv for ADHD? I'm not quite clear on all of this. Be sure that you ask more questions rather than just adding another medication.

Second, to answer your question regarding lisinopril and Intunive. Intuniv is a medication used to lower blood pressure and can be used in combination with other medications to do so. It can also be used to treat ADHD alone or in combination with a stimulant. Lisinopril is an ACE inhibitor and works in a completely different manner than Intuniv. If you therapist decides to use both then your physician will need to monitor your blood pressure carefully.

Hope this helps. Your concerns about adding medications are well-founded. We all should be good consumers and ask lots of questions. Especially when several physicians and disorders are involved!
 
avatar
LogicSense replied to Patricia Quinn, MD's response:
What does the diagnosis of ADHD actually tell you? That you have attention and hyperactivity issues? Aren't those the symptoms? How can a diagnosis allow for treatment if the causes are not found by the doctor? Do they search for the causes? Or are they more inclined to check criteria so that they may provide the label and a medication? There are thousands of disorders that can result in an attention deficit. What if the attention deficit is caused by a liver deficiency, as in the case of hepatic encephalopathy? I'm not trying to sass you, I'm simply curious if you have an answer for any of these questions.


Featuring Experts

My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

Helpful Tips

How I explained ADHD tardiness to my angry wife
The back story here is my wife and I had been in a "discussion" for about a week. It was pretty intense. She was upset that I got home over ... More
Was this Helpful?
29 of 31 found this helpful

Helpful Resources

Be the first to post a Resource!

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.